Most Active
Finishing up day 2 of 5DPT
Mrsdean4 · 34 replies · 569 views
Torani syrup
cspotrun · 18 replies · 361 views
What do you eat in a day?
rachaelv · 17 replies · 348 views
Insurance approval
bthaggard · 16 replies · 208 views
Wednesday B*TCHFest - who's in?
Bette B. · 16 replies · 323 views
TruMoo
helionoftroy · 15 replies · 438 views

Steri Strip Adhesive Reaction/Irritation

Kelly S.
on 9/16/09 12:30 pm
Did anyone else have a reaction when their steri strips came off after surgery?  I mean those small band-aids that butterfly your incisions.  Mine were practically falling off, so I removed them all only have have this red, bumpy, and extremely itchy rash where they once were.  It's so funny - the rash is exactly a rectangle where the strips once were.  Did anyone else run into this post-op?  I'm not allergic to anything, so this really surprised me.  Any tips on an ointment or topical creams to reduce the irritation and inflammation?  I'm sure that it will go away shortly, but I figured someone might have some helpful advice.

Thanks!
Kelly
          
Sandy E.
on 9/16/09 12:35 pm
I had the same reaction.  I knew I would though because my skin is very sensitive -  so that helped.  The hospital put neosporin on mine and they cleared up.
JenMarie
on 9/16/09 12:42 pm - Palmer, AK
I did too!  And like you I am not allergic to anything, nor do I have extremly sensitive skin.

Neosporin is good, or they also gave me hydrocortisone cream.  Either one should do the trick!
    
Medley411
on 9/16/09 12:49 pm
OMG yes, and yes more!  I had a reaction.  My skin doc said wash with liquid antibateriel soap for 2 weeks.  I had blisters and it was soooooo itchy.  I was allowed to have a dry heat pad on low to help with the itching.  Cut your nails down too.  It will be dry and flakey, I was told to keep the area clean and dry.  if I must rub, rub gently with a t-shirt over the blistered spots.  Oh bless your little heart.  I suggest dry heat pad, any cracking report immediatley to your dr. and keep those nails trimmed.  It will stop eventually.  I had open RNY so my doc said the healing process will take a good 6 months to a year to be properly heal ALL the way.  I was grumpy, but I had to go to a skin doctor to help remove all the bad skin, it was pretty nasty. 
                                       
debyo84
on 9/16/09 1:15 pm - San Angelo, TX
RNY on 08/03/09 with
I had the same reaction.  They lasted two weeks and my rash even ended up spreading down my leg cause I was itching all over.  I used Benadryl cream.  That helped. I also used ice packs to help as well.  Good Luck.  I feel for you!

LilySlim Weight loss tickers

Hugs,Debbie--
OH Support Group Leader
















      
debieblaze
on 9/16/09 1:17 pm - FOREST FALLS, CA
RNY on 10/27/08 with
I got big blisters - they were actually worse than my incision sites.  LOL 

Debie
 
Kelly S.
on 9/16/09 1:25 pm
I know, right?!  My incisions don't hurt as much as the rash does!?!

Thank you all for your advice!  I have both neosporin and some other cream for my kids.  I will give them a try.  Also, I think I'll do the ice thing, too!

Thanks!

Kelly
          
michelle T.
on 9/17/09 8:23 pm
dr q gave me wipe off packet that really gets the adhesive stuff left behind.







Stacy H.
on 9/16/09 1:31 pm - Kansas, IL
RNY on 12/08/09 with
I had the very same reaction when i had to have vericose veins operated on several years ago. I found I was allergic to Benzoin- the topical solution they put at incision sites before placing the steri-strips. DO NOT WAIT TO CALL YOUR DOCTOR! I had severe blisters and rash for months. The irritation of the skin near the incisions caused excess scarring tissue and infections because the incisions did not heal properly.

When I went to the vascular surgeon, the attending that was in the surgery identified the reaction because he administered the medicine with a roller which left the perfect rectangle shapes over the incision areas. I also had one place where the solution ran down my leg and it left a long line to the back of my leg.

Don't ignore it... call your doctor.
I am going to ride and show my horse again.
I am going to live a healthier life.
I am going to be a positive role model for my daughter.
    
(deactivated member)
on 9/16/09 6:11 pm
yep i was itchy as all hell. Cream is good and benedryl helped too.....but it makes you sleepy so maybe only at bedtime :)